Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Increased heartbeat and tiredness after climbing stairs, nausea. Chances of lung or cardiac diseases?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
Hi Doctor,

After climbing 2 floors by stairs, I feel very tired for next 20-25 minutes. My heartbeats increases suddenly. Also, I start to breathe very fast with some omitting feelings. Please suggest. It is something related to heart or lungs. I have experiencing these symptoms from last 1-2 months.

My weight is 67 KG with height is 5.7
Posted Sat, 14 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 15 hours later
Thank you for posting your query.
While a low haemoglobin can explain your symptoms, in terms of fatigue and breathlessness. The cause can be determined after a complete blood count with peripheral smear is done. If this investigation has already been done for you, I would request you to upload the reports on the “ Upload your reports” section on the right.
Common causes of anemia include deficiency of iron, vitamin B12 and folic acid. Other less common causes include thalassemic trait and anemia of chronic disease. The treatment would depend upon the cause identified.
Your symptoms could also be arising from a lack of physical exercise and fitness.
At 31 years of age, it is less likely that your symptoms are being caused by a problem in the heart unless you are a diabetic, smoker or have a family history of heart disease. However, if you want to be doubly sure, I would suggest that you consult a cardiologist who can perform certain tests like an electrocardiogram, a treadmill test and blood tests for fasting sugar and fasting lipid profile. I would suggest that a treadmill test be done only once the anaemia has been corrected.
I hope this answers your query. Feel free to contact me again for any further clarifications.
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor